MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES
Model Number SYNERGY CW4 ARTHROSCOPY PUMP
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint allegation is not confirmed.One unpackaged ar-6485 synergy cw4 arthroscopy pump serial number: (b)(6) was received for investigation.The returned device was visually inspected, and wear and tear was noted to the device with scratches and nicks observed on the top panel of the housing.The returned device was assembled with a known good ar-6410 and ar-6430 pump tubing and was tested and evaluated under normal conditions to see if the failure could be reproduced.The pump was connected to the power and turned on.After selecting the desired pressure preset, the run button was pressed to start the machine.The device was run for 35 minutes with no issues.The returned ar-6485 synergy cw4 arthroscopy pump was observed to respond and function as intended with no sudden changes in pressure noted.No problem found.Pressure fault test: when the pressure was artificially lowered by removing the inlet from the fluid source, an alarm was triggered, and the device stopped.This behavior is expected¿no problem found.A clamping test was performed as defined in the user guide (dfu-0212 rev 1 ¿ section 5.2) to simulate an overpressure failure on the pump and to verify if an error message and/or audible alarm would be triggered.The results of the clamp test indicate that the pump triggered an alarm, and the rollers did stop moving.This behavior is expected¿no problem found.Pressure testing evaluation with the pressure calibrator set at 100 and 200 mmhg gave the pump pressure results of 45 and 91, respectively.These results indicated no problem with pressures.The device information was read, and the total run time for the device was indicated to be 8 days, 5 hours, 23 minutes.It was noted during the test that the pump motor/rotating parts made a loud noise when running.The cause of this can be attributed to wear and tear of the motor, which is exhibited in the noisy motor and caused by extended usage in the field¿ date of manufacture: 20-jun-2018.Refer to investigation photos.
 
Event or Problem Description
On 01/30/2025, a sales representative reported via (b)(4) that an ar-6485 synergy cw4 arthroscopy pump was experiencing inaccurate pressure readings.

Brand Name
SYNERGY CW4 ARTHROSCOPY PUMP
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21393789
Report Number1220246-2025-00504
Device Sequence Number18258220
Product Code HRX
UDI-Device Identifier00888867251182
UDI-Public(01)00888867251182(11)180620(10)21707041
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K024291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGY CW4 ARTHROSCOPY PUMP
Device Catalogue NumberAR-6485
Device Lot Number21707041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown